Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 68, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 26, 2000, 6:22 PM EDT for Vinton County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2000, 6:22 PM EDT (22:22 UTC)
- Expired
- Jun 26, 2000, 6:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Vinton County, OH
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 262223 SVRCRW OHC163-262245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 622 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VINTON COUNTY IN OHIO... * UNTIL 645 PM EDT... * AT 618 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF ZALESKI...OR ABOUT 8 MILES NORTHWEST OF MCARTHUR...MOVING EAST AT 30 MPH. <<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:30 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 26, 3:30 PM EDT, 2 hours 52 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-260830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 330 PM EDT MON JUN 26 2000 STILL MOST CONCERNED ABOUT LOCALIZED DOWNPOURS RATHER THAN WIND AND HAIL PRECIPITABLE WATER INCREASING OVERNIGHT. I DO NOT HAVE "FRONT" HERE AT CRW UNTIL LATE TUE AFTN. LOCATIONS CAN STILL HANDLE 1 - 1.5 INCHES IN AN HOUR IN ANY DOWNPOUR -BUT WE NEED TO MONITOR THE ADDITIONAL SHOWERS THRU TUE WITH FRONT SO SLOW. THESE ADDITIONAL SHOWERS LATE TONIGHT AND TUE MAY NOT HAVE THE 55 DBZ - BUT COULD STILL PUT DOWN THE RAIN IN THIS MUGGY AIR. WILL NOT ISSUE FFA - SINCE NOT SET UP YET...BUT STILL NEEDS TO BE MONITORED CLOSELY. HAVE NOT SEEN MUCH GUIDANCE BUT WILL DRY NRN COUNTIES OUT BY TUE NIGHT...WITH SHWRS OR DRZL LINGERING IN THE SOUTH. PROBLEM ON WED...HOW FAR SOUTH DOES THE DRYING GET ? WILL LEAVE POP OUT MOST AREAS...EXCEPT WILLIAMSON-GRUNDY ZONE GROUP-WILL LEAVE POP FOR SHWR/DRZL WITH LO LVL MOISTURE. NEXT WAVE STARTS INCHING THE MOISTURE BACK NORTH LATE WED INTO WED NIGHT. IN EXTENDED - DRYING ON THU -DRY FRI AND SAT. .RLX... WV...SEVERE TRW FOR SRN COUNTIES TIL 22Z UNLESS CANCELED EARLY. VA...SEVERE TRW TIL 22Z UNLESS CANCELED EARLY. KY...SEVERE TRW TIL 22Z UNLESS CANCELED EARLY. OH...SEVERE TRW TIL 22Z FOR LAWRENCE AND GALLIA UNLESS CANCELED EARLY. .END / BATTY
In the hours before
Special weather statement, Jun 26, 4:13 PM EDT, 2 hours 9 minutes before
KYZ101>103-105-OHZ086-087-WVZ005>008-262200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 413 PM EDT MON JUN 26 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PORTIONS OF EXTREME NORTHEAST KENTUCKY...EXTREME SOUTHEAST OHIO AND EXTREME WESTERN WEST VIRGINIA... THE SEVERE THUNDERSTORM WATCH PREVIOUSLY IN EFFECT UNTIL 6 PM HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN OHIO... GALLIA AND LAWRENCE IN KENTUCKY... BOYD...CARTER...GREENUP AND LAWRENCE IN WEST VIRGINIA... CABELL...JACKSON...MASON AND WAYNE A LINE OF STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAIN MOVED EAST INTO CENTRAL AND SOUTHERN WEST VIRGINIA. HENCE...THE THREAT OF SEVERE THUNDERSTORMS HAS PASSED FOR NOW. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE LIKELY LATER TONIGHT...BUT MAY NOT NECESSARILY BECOME SEVERE. LOCALLY HEAVY RAIN IS ANTICIPATED LATER TONIGHT. .END/BELK
Special weather statement, Jun 26, 5:30 PM EDT, 52 minutes before
OHZ083-084-262230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 530 PM EDT MON JUN 26 2000 THUNDERSTORMS WITH HEAVY RAIN COULD AFFECT PORTIONS OF JACKSON AND VINTON COUNTIES IN SOUTHEAST OHIO BETWEEN 6 AND 7 O'CLOCK. THIS WOULD INCLUDE TOWNS SUCH AS MCARTHUR...WELLSTON...AND JACKSON. AT 5:30 PM...THE STORMS WERE MOVING EAST...FROM NEAR CHILLICOTHE AND WAVERLY. AN INCH OF RAIN COULD EASILY FALL IN 30 MINUTES IN A FEW SPOTS...CAUSING PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS. OF COURSE...THESE DOWNPOURS WILL CAUSE BLINDING VISIBILITY FOR MOTORISTS FOR A BRIEF TIME. THE DURATION OF THE DOWNPOUR SHOULD BE LESS THAN AN HOUR...BUT MORE SHOWERS AND THUNDERSTORMS COULD FORM LATER THIS EVENING. .END / NATIONAL WEATHER SERVICE / KTB
Special weather statement, Jun 26, 5:50 PM EDT, 32 minutes before
WVZ013>016-024>027-033>037-VAZ003-004-262315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 550 PM EDT MON JUN 26 2000 ...THE SEVERE THUNDERSTORM WATCH...THAT WAS IN EFFECT FOR PORTIONS OF SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA UNTIL 6 PM...HAS EXPIRED. MORE SHOWERS AND THUNDERSTORMS COULD EASILY FORM TONIGHT. DOWNPOURS AND FREQUENT LIGHTNING ARE STILL A GOOD POSSIBILITY. .END / NATIONAL WEATHER SERVICE
Local storm report, Jun 26, 5:54 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
554 PM EDT MON JUN 26 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM KY WIND DAMAGE
06/26/00 LAWRENCE TREE LIMBS 3 TO 4 INCH
DIAMETER ACROSS ROADS,
NORTHERN HALF OF COUNTYSpecial weather statement, Jun 26, 6:08 PM EDT, 14 minutes before
OHZ083-084-262245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 608 PM EDT MON JUN 26 2000 ...STRONG THUNDERSTORMS CROSSING THROUGH THE AREA... A CLUSTER OF THUNDERSTORMS IS EXPECTED TO CROSS THROUGH VINTON AND NORTHERN JACKSON COUNTIES THROUGH 7 PM. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALIZED WIND GUSTS OF 40 TO 50 MPH. RAINFALL OF AN INCH IN AN HOUR IS POSSIBLE...WITH PONDING OF WATER IN SOME LOW LYING AND POOR DRAINAGE AREAS. .END/NMB
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.